MAUDE Adverse Event Report: KREG MEDICAL, INC CATALYST NON-EXPANDABLE BED

KREG MEDICAL, INC CATALYST NON-EXPANDABLE BED
Model Number ASM100113
Medical Device Problem Codes Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Crushing Injury (1797); Deformity/ Disfigurement (2360)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 at approximately 5:00 pm, it was reported directly to kreg sales representative via a phone call from the facility nurse manager that an incident had occurred with one of the kreg beds.The nurse manager provided a basic initial verbal statement of the incident.She reported that a nurse technician had a finger amputated after an incident related to her involvement in transporting a patient on a kreg bed to dialysis.The initial report stated the patient care technician was pulling the bed and a nurse was pushing the bed when it hit a box attached to the wall, no further details were provided at the time.
 
Additional Manufacturer Narrative
On (b)(6) 2022 at approximately 5:20 pm, kreg's sales representative contacted the facility's director of safety, and he provided additional details.An rn and patient technician were transporting a patient to dialysis 3rd floor, north building.The patient technician was pulling the bed with her hands on the footboard.The rn was pushing the bed and an iv pole stand when the incident occurred.On (b)(6) 2022 kreg's sales representative inspected the bed after patient use on-site before removing it from the facility and found the bed functions to be working as intended along with the bed reference guide attached to the bed.He inspected the bed steering and brake functions of the bed and took pictures and videos to confirm their functionality.Later that day on (b)(6) 2022, the facility eqd manager had the facility's bed repair team evaluate the kreg bed.The facility bed repair team determined and communicated to the kreg's sales representative that the bed functions were without any issues.Steer, neutral, and the brakes were demonstrated among other functions to be working as intended.On (b)(6) 2022 at 11:16 am, the bed was removed from the facility and brought back to the distribution center for processing, the bed was evaluated by kreg maintenance technician an 80-point inspection was conducted on the product with no electrical or mechanical findings.Record# (b)(4).On (b)(6) 2022 at 11:30 am, kreg's sales representative along with kreg's director of sales visited the scene and found that it was under construction at the time of the event and that the hallway width had been narrowed by a provisional wall that protruded into the hallway.As of the date of this document, the facility has not yet released its internal report of this incident to kreg.If kreg receives further information a supplemental report will be submitted.

Brand Name
CATALYST NON-EXPANDABLE BED
Common Device Name
CATALYST NON-EXPANDABLE BED
Manufacturer (Section D)
KREG MEDICAL, INC
1940 janice ave
melrose park IL 60160 1009
Manufacturer Contact
craig poulos
1940 janice ave
melrose park, IL 60160-1009
3128298904
MDR Report Key14326510
Report Number3005179379-2022-00005
Device Sequence Number14780538
Product Code FNL
UDI-Device Identifier00850520008143
UDI-Public(01)00850520008143(11)200430
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberASM100113
Device Lot Number4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexFemale